Thunderstorm Wind, Jefferson Davis
- When
- February 5, 7:40 AM CST
- Where
- Jefferson Davis County, Hathaway
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $20,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 30.350, -92.667
The roof of a mobile home was ripped off, a barn was damaged, and several trees were blown down.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LCH wrote it up.
The roof of a mobile home was ripped off, a barn was damaged, and several trees were blown down.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before the first event at Feb 5, 6:08 AM CST, 1 hour 32 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAKE CHARLES LA 608 AM CST THU FEB 5 2004 HAVE UPDATED ZONES FOR TORNADO WATCH 5 IN EFFECT UNTIL NOON. INCLUDES ALL OF LAKE CHARLES NWS LOUISIANA PARISHES...AND JEFFERSON AND ORANGE FOR SOUTHEAST TEXAS. PREVIOUS DISCUSSION... DISCUSSION...WARM FRONT CURRENTLY MOVING ACROSS FORECAST AREA WITH DEWPOINTS ROCKETING INTO THE MID 60S SOUTH...GENERALLY THE UPPER 50S NORTH. THIS OCCURRING ON THE HEELS OF LOW LEVEL JET WITH LCH VAD INDICATING 50 KNOTS DOWN TO 1K FEET. EXTENT OF INCREASED INSTABILITY WILL ADD SIGNIFICANTLY TO SEVERE WEATHER CONCERNS OVER THE NEXT 24 HOURS. LCH 88-D SHOWING MAIN ELEVATED PRECIP ALONG AND NORTH OF WARM BOUNDARY EXTENDING FROM JUST NORTH OF BEAUMONT TO NEAR ALEXANDRIA. A FEW WARNINGS WERE ISSUED AS FRONT MOVED INTO THE REGION WITH MINIMAL SEVERE HAIL REPORTED. VIGOROUS MID/UPPER LOW NOW POSITIONED OVER EAST COLORADO. NOSE OF 120 KT JET MAX POSITIONED AT BASE OF UPPER TROF MOVING INTO SOUTH TEXAS. FEATURE PROGGED BY MODELS TO ENTER FORECAST AREA TOWARD SUNRISE WITH JET ENERGY REMAINING OVER REGION THROUGH THE DAY AS TROF ADVANCES SLOWLY EAST. SURFACE LOW NOW POSITIONED OVER SOUTH TEXAS WITH WARM FRONT EXTENDING NORTHEAST. WILL MAINTAIN CATEGORICAL POPS ACROSS THE FCST AREA TODAY AS STRONG SYNOPTIC LIFT AND UPPER DYNAMICS REMAIN IN PLACE AHEAD OF ADVANCING COLD FRONT. FRONT FORECAST TO MOVE SLOWLY EAST REACHING AN AEX TO LCH LINE TOWARD SUNSET...EXITING EAST OF THE FCST AREA CLOSE TO MIDNIGHT. WILL EXTEND CURRENT MORNING FLOOD WATCH THROUGH THE REMAINDER OF THE DAY...AND MAINTAIN SEVERE WEATHER WORDING WITH MODERATE INSTABILITY IN PLACE ALONG WITH STRONG DYNAMICS. RAIN CHANCES DIMINISH WITH FROPA BUT CLOUDS WILL LINGER THROUGH FRIDAY UNTIL UPPER TROF MOVES THROUGH. WEEKEND LOOKING DRY BUT SHARPLY COOLER. NEXT RAIN CHANCE RETURNING MONDAY. && .PRELIMINARY POINT TEMPS/POPS... BPT 65 44 60 35 / 100 30 00 00 LCH 67 46 60 35 / 100 50 00 00 LFT 68 50 58 35 / 100 50 00 00 AEX 64 45 56 31 / 100 50 00 00 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...FLOOD WATCH TODAY. TORNADO WATCH UNTIL NOON...LAZ027>033-041>045-051>055. TX...FLOOD WATCH TODAY. TORNADO WATCH UNTIL NOON...TXZ215-216. COASTAL WATERS...SCA...GMZ450-455-470-475. && MARCOTTE
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 411 AM CST THU FEB 5 2004 GMZ450-455-470-475-LAZ027>033-041>045-051>055-TXZ180>182-201-215-216- 061100- ACADIA-ALLEN-ATCHAFALAYA RIVER TO CAMERON 20 NM OUT- ATCHAFALAYA RIVER TO CAMERON 20 TO 60 NM OUT-AVOYELLES-BEAUREGARD- CALCASIEU-CAMERON-CAMERON TO HIGH ISLAND 20 NM OUT- CAMERON TO HIGH ISLAND 20 TO 60 NM OUT-EVANGELINE-HARDIN-IBERIA- JASPER-JEFFERSON-JEFFERSON DAVIS-LAFAYETTE-LOWER ST MARTIN-NEWTON- ORANGE-RAPIDES-ST LANDRY-ST MARY-TYLER-UPPER ST MARTIN-VERMILION- VERNON- 411 AM CST THU FEB 5 2004 .DAY ONE...TODAY AND TONIGHT... NUMEROUS SHOWERS AND THUNDERSTORMS CAN BE EXPECTED TODAY AS A VIGOROUS STORM SYSTEM ADVANCES TOWARD THE REGION. RAINS OF 2 TO 3 INCHES WILL BE POSSIBLE WITH ISOLATED HIGHER AMOUNTS. A FLOOD WATCH IS IN EFFECT. ADDITIONALLY...SEVERE WEATHER WILL BE POSSIBLE WITH MODERATELY UNSTABLE GULF AIR IN PLACE AND STRONG UPPER AIR SUPPORT. WIND PROFILES FAVOR THE DEVELOPMENT OF SEVERE THUNDERSTORMS WITH DAMAGING HAIL AND WINDS. SPOTTER ACTIVATION MAY BE REQUIRED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... NO SEVERE WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TODAY. MARCOTTE
The national radar mosaic for the moment the first event began.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Louisiana in 2004Every state in 2004This day in weather historyWarnings in Louisiana, February 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5386149.